Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 2, 2015, 6:00 AM CDT for 16 counties in Texas. It took effect at Apr 2, 2015, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 6:00 AM CDT (11:00 UTC)
- In effect from
- Apr 2, 2015, 1:00 PM CDT
- Expired
- Apr 2, 2015, 8:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3930 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS84 KLUB 021100 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT THU APR 2 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP ACROSS THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE THIS AFTERNOON. DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS FROM 20 TO 30 MPH...AND A HIGH FIRE DANGER. THE FIRE WEATHER WATCH FOR THE ROLLING PLAINS HAS BEEN CANCELLED.... TXZ025-026-031-032-037-038-043-044-021200- /O.CAN.KLUB.FW.A.0001.150402T1700Z-150403T0200Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 600 AM CDT THU APR 2 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AFTERNOON ACROSS THE ROLLING PLAINS. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH ACROSS THE REGION. MINIMUM RH VALUES WILL STILL BE AT OR JUST UNDER 15 PERCENT WITH ABOVE NORMAL TEMPERATURES BUT CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO DEVELOP. $$ TXZ021>024-027>030-033>036-039>042-030200- /O.UPG.KLUB.FW.A.0001.150402T1700Z-150403T0200Z/ /O.NEW.KLUB.FW.W.0003.150402T1800Z-150403T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 600 AM CDT THU APR 2 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...ALONG AND WEST OF THE EDGE OF THE CAPROCK OR WEST OF A POST TO CAPROCK CANYON STATE PARK LINE. * WIND...SUSTAINED FROM THE WEST TO SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...5 TO 15 PERCENT. * FUELS...DRY AND CURED. * TIMING...CONDITIONS SHOULD FALL BELOW RED FLAG CRITERIA BY 1 PM THIS AFTERNOON AND LAST UNTIL AROUND 9 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OR ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JORDAN
2 follow-up statements
261 WWUS84 KLUB 022047 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CDT THU APR 2 2015 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE ACROSS THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE THIS AFTERNOON AND EARLY EVENING DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS FROM 20 TO 30 MPH...AND A HIGH FIRE DANGER... TXZ021>024-027>030-033>036-039>042-030200- /O.CON.KLUB.FW.W.0003.000000T0000Z-150403T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 347 PM CDT THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...AND A HIGH FIRE DANGER... * AFFECTED AREA...ALONG AND WEST OF A SILVERTON TO LAKE ALAN HENRY LINE. * WIND...SUSTAINED FROM THE WEST TO SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...5 TO 15 PERCENT. * FUELS...DRY AND CURED. * TIMING...CONDITIONS SHOULD CONTINUE UNTIL AROUND 9 PM THIS EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OR ARE OCCURRING. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
733 WWUS84 KLUB 030130 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 830 PM CDT THU APR 2 2015 TXZ021>024-027>030-033>036-039>042-030230- /O.CAN.KLUB.FW.W.0003.000000T0000Z-150403T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 830 PM CDT THU APR 2 2015 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. THE SOUTHWEST WIND SPEEDS HAVE DROPPED TO BELOW 20 MPH AT THE A MAJORITY OF LOCATIONS...RESULTING IN LESSENING CONCERNS FOR CRITICAL FIRE WEATHER CONDITIONS. WILL THEREFORE GO AHEAD AND CANCEL THE RED FLAG WARNING A BIT EARLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:35 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 2, 3:35 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 AM CDT THU APR 2 2015 .SHORT TERM... A WEAK COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE TEXAS PANHANDLE EARLY THIS MORNING AND WILL DRIFT SOUTH INTO THE NORTHEASTERN HALF OF THE FORECAST AREA BY SUNRISE. WIND WILL REMAIN LIGHT OUT OF THE NORTH TO NORTHWEST THROUGH AT LEAST MID DAY BEFORE THE LEE SURFACE TROUGH RAPIDLY DEEPENS THROUGH THE AFTERNOON ACROSS EASTERN NEW MEXICO. THIS WILL BRING A RETURN OF A GUSTY SOUTHWESTERLY WIND BY THIS AFTERNOON FOR ALL OF THE CAPROCK WITH SUSTAINED SPEEDS OF 15 TO 25 MPH AND GUSTS TO 30 TO 35 MPH. STRONG DOWNSLOPE COMPONENT TO THE WIND ALONG WITH DEEP MIXING WILL ALSO HELP TO DROP DEWPOINTS INTO THE TEENS AND BOOST TEMPERATURES INTO THE UPPER 80S FOR THE CAPROCK AND LOWER 90S FOR THE ROLLING PLAINS. THIS WILL ALSO RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THE SOUTH PLAINS...SEE THE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION. ONCE THE BOUNDARY LAYER DECOUPLES SHORTLY AFTER SUNSET...EXPECT TO SEE WIND SPEEDS DROP OFF BUT REMAIN OUT OF THE WEST THROUGH MOST OF THE NIGHT. A STRONGER COLD FRONT WILL APPROACH THE TEXAS PANHANDLE BY MIDNIGHT FRIDAY MORNING AND MAKE RAPID PROGRESS SOUTH THROUGH THE OVERNIGHT HOURS. THERE ARE DIFFERENCES IN THE TIMING OF THE FRONT BUT ALL MODELS HAVE THE LEADING EDGE OF THE FRONTAL ZONE ACROSS THE NORTHERN ROLLING PLAINS AND NORTHERN SOUTH PLAINS BY SUNRISE FRIDAY. THE GFS AND ECMWF ARE THE FASTEST OF THE MODELS FOR A CHANGE AND HAVE THE FRONT THROUGH THE ENTIRE FORECAST AREA BY SUNRISE. TIMING WILL BE CRITICAL FOR LOW TEMPERATURES AS COLD AIR ADVECTION BEFORE SUNRISE MAY HELP TO DROP TEMPS FOR THE NORTHERN TWO ROWS OF COUNTIES. WE OPTED TO GO THIS ROUTE AND UNDERCUT GUIDANCE ACROSS THE NORTHERN HALF OF THE FORECAST AREA FRIDAY MORNING WHILE KEEPING THE SOUTHERN HALF CLOSE TO GUIDANCE. JORDAN .LONG TERM... THE COLD FRONT WILL QUICKLY EXIT THE CWA TO THE SOUTH TO BEGIN THE EXTENDED FORECAST...WITH GUSTY NORTHERLY WINDS AND MUCH COOLER AIR IN ITS WAKE FOR FRIDAY. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE COMMON BEHIND THE FRONT MUCH OF THE DAY BEFORE GRADUALLY DECREASING LATE IN THE AFTERNOON AND MORE NOTABLY BY EVENING. IN ADDITION... IT STILL APPEARS THERE MAY BE A RISK FOR A BRIEF BOUT OF POST- FRONTAL STRATUS ACROSS THE NORTHERN AND EASTERN ZONES FRIDAY MORNING...THOUGH SIGNALS ARE MIXED ON THIS. REGARDLESS... TEMPERATURES WILL BE ABOUT 25 DEGREES COLDER THAN TODAY...WITH HIGHS MOSTLY IN THE LOWER TO MIDDLE 60S. A SURFACE RIDGE WILL SETTLE OVER THE REGION EARLY SATURDAY BRINGING MUCH LIGHTER WINDS AND A COLD START TO THE HOLIDAY WEEKEND...WITH LOWS IN THE 30S TO LOWER 40S. RETURN FLOW WILL ENSUE ON SATURDAY AS THE SURFACE HIGH SHIFTS ACROSS THE SOUTHEAST STATES. AT THE SAME TIME...MEDIUM RANGE NWP CONTINUES TO ADVERTISE A COUPLE OF WEAK SHORTWAVE TROUGHS EMBEDDED IN THE DEVELOPING SOUTHWEST FLOW ALOFT THAT WILL RACE OUT OF THE EASTERN PACIFIC AND PASS SOMEWHERE NEARBY OVER THE WEEKEND. THE FIRST WAVE IS CURRENTLY PROJECTED TO GRAZE THE AREA TO THE SOUTH...BUT IT COULD BE CLOSE ENOUGH TO BRING A SHOT OF SHOWERS /PERHAPS AN ELEVATED STORM/ TO THE SOUTHEAST ZONES SATURDAY EVENING. INITIALLY THE LOW- LEVELS WILL BE RATHER DRY...BUT A GOOD SLUG OF MID/UPPER MOISTURE IS PROGGED TO EVENTUALLY OVERCOME THIS AND BRING A SHOT OF RAIN...PRIMARILY FOR THE ROLLING PLAINS. EVENTUALLY...IMPROVED LOW- LEVEL MOISTURE SHOULD ADVECT INTO THE REGION BY EARLY SUNDAY...COMPLETE WITH A ROUND OF EARLY DAY STRATUS. THE NEXT QUICK MOVING UPPER DISTURBANCE IS THEN EXPECTED TO QUICKLY APPROACH AROUND MIDDAY...AND WITH THE IMPROVING MOISTURE...IT COULD BE ENOUGH TO EEK OUT A FEW MORE SHOWERS OR STORMS...THOUGH IT MAY BE EAST OF THE SOUTH PLAINS BY PEAK HEATING IF THE CURRENT GUIDANCE IS CORRECT. EVEN SO...WE HAVE ACCEPTED THE BLENDED GUIDANCE WHICH DID EXPAND THE SLIGHT CHANCE POPS TO INCLUDE ROUGHLY THE EASTERN HALF OF THE CWA ON SUNDAY. SOUTHWESTERLY FLOW ALOFT IS THEN EXPECTED TO PERSIST THROUGH THE MIDDLE OF NEXT WEEK AS SOME FORM OF TROUGHING LINGERS ACROSS THE WESTERN STATES. AT THE SURFACE...A DRYLINE WILL LIKELY BE IN PLACE IN THE REGION...THOUGH MODESTLY STRONG WESTERLY FLOW AND STRONG HEATING WILL LIKELY MEAN IT WILL ADVECT/MIX TO OUR EAST BY PEAK HEATING...KEEPING THE BEST THUNDER CHANCES TO OUR EAST. INSTEAD A PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER APPEARS TO BE A MORE LIKELY OUTCOME FOR MUCH OF THE FA AS TEMPERATURES WARM BACK TO 10- 15+ DEGREES ABOVE AVERAGE. A STORM SYSTEM PASSING ACROSS THE NORTHERN TIER OF THE NATION MAY ATTEMPT TO PROPEL A COLD FRONT INTO THE REGION TUESDAY AND WEDNESDAY...THOUGH WHETHER OR NOT IT MAKES IT INTO THE CWA OR STALLS TO THE NORTH IS UNCLEAR ATTM. FOR NOW...THE FORECAST REFLECTS A SLIGHT COOLING TREND INTO THE MIDDLE OF NEXT WEEK...THOUGH THIS IS SUBJECT TO CHANGE. && .FIRE WEATHER... AFTER A QUIET START TO THE MORNING...EXPECT TO SEE FIRE WEATHER CONDITIONS DETERIORATE THROUGH THE AFTERNOON. WEST WIND WILL INCREASE THROUGH THE AFTERNOON WITH 20 FOOT WIND SPEEDS EVENTUALLY REACHING INTO THE 20 TO 30 MPH RANGE...MINIMUM AFTERNOON RH VALUES WILL FALL TO AT OR AROUND 10 PERCENT...AND TEMPERATURES WILL BE ABOVE NORMAL. ALTHOUGH FUELS ARE NOT CRITICALLY DRY OVER MOST OF THE AREA AND SPOTTY RAINFALL HAS FALLEN ACROSS THE SOUTH PLAINS...THE MAJORITY OF FUELS REMAIN DRY. WILL ISSUE A RED FLAG WARNING FOR ALL OF THE SOUTH PLAINS AND COUNTIES ALONG THE EDGE OF THE CAPROCK FOR THIS AFTERNOON THROUGH EARLY EVENING. CONDITIONS ACROSS THE ROLLING PLAINS SHOULD NOT BE QUITE AS BAD AND WILL NOT HAVE ANY PRODUCTS FOR THIS AREA AS WIND SPEEDS WILL REMAIN AT OR UNDER 15 MPH. A COLD FRONT WILL FOLLOW EARLY FRIDAY WITH GUSTY NORTHERLY WINDS SUSTAINED AT 20 TO 30 MPH MUCH OF THE DAY. THESE WINDS WILL CARRY IN MUCH COOLER AIR...WITH AFTERNOON HIGHS ABOUT 25 DEGREES COLDER THAN TODAY /MOSTLY IN THE 60S/. EVEN WITH THE GUSTY WINDS...RELATIVELY HIGHER HUMIDITY LEVELS WILL BRING A REPRIEVE FROM THE HEIGHTENED FIRE WEATHER CONCERNS. HOWEVER...A RETURN OF WARM...DRY AND BREEZY CONDITIONS ARE EXPECTED BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 39 58 32 / 0 0 0 0 TULIA 84 42 59 34 / 0 0 0 0 PLAINVIEW 85 42 61 35 / 0 0 0 0 LEVELLAND 86 45 64 36 / 0 0 0 0 LUBBOCK 88 45 64 37 / 0 0 0 0 DENVER CITY 86 52 66 39 / 0 0 0 0 BROWNFIELD 87 50 65 38 / 0 0 0 0 CHILDRESS 89 46 65 39 / 0 0 0 0 SPUR 90 51 64 39 / 0 0 0 0 ASPERMONT 93 58 66 41 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR TXZ021>024-027>030-033>036-039>042. && 14/23
Hazardous weather outlook, Apr 2, 5:04 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 504 AM CDT THU APR 2 2015 TXZ021>044-031015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 504 AM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WARM...DRY AND BREEZY TO WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER ACROSS THE CAPROCK THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 9 PM FOR LOCATIONS ALONG AND WEST OF A SILVERTON TO WHITE RIVER LAKE TO LAKE ALAN HENRY LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM...DRY AND BREEZY CONDITIONS MAY CREATE ELEVATED TO CRITICAL FIRE WEATHER AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.